Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2008, 3:37 PM CDT for Lamar County, Mississippi. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2008, 3:37 PM CDT (20:37 UTC)
- Expired
- Mar 29, 2008, 4:03 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 3:37 PM CDT | HAIL 0.88 | 2 Ssw Baxterville, MS | DIME TO QUARTER SIZED HAIL REPORTED ALONG GULF CAMP ROAD SOUTH SOUTHWEST OF BAXTERVILLE. OIL FIELD WORKERS REPORTED DENTS IN VEHICLES. |
| Mar 29, 3:37 PM CDT | HAIL 1 | 2 Ssw Baxterville, MS | DIME TO QUARTER SIZED HAIL REPORTED ALONG GULF CAMP ROAD SOUTH SOUTHWEST OF BAXTERVILLE. OIL FIELD WORKERS REPORTED DENTS IN VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 292037
SVRJAN
MSC073-292115-
/O.NEW.KJAN.SV.W.0183.080329T2037Z-080329T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SAT MAR 29 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 415 PM CDT
* AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BAXTERVILLE...OR 11 MILES EAST OF SANDY HOOK...AND MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF PURVIS BY 400 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3100 8964 3116 8965 3114 8934 3101 8934
3101 8950 3101 8954 3101 8955
TIME...MOT...LOC 2037Z 285DEG 17KT 3105 8957
$$2 follow-up statements
000
WWUS54 KJAN 292057
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT SAT MAR 29 2008
MSC073-292115-
/O.CON.KJAN.SV.W.0183.000000T0000Z-080329T2115Z/
LAMAR MS-
357 PM CDT SAT MAR 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN LAMAR COUNTY...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL LAMAR COUNTY...OR 14
MILES NORTH OF POPLARVILLE...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN LAMAR COUNTY AT 410 PM CDT
LAT...LON 3101 8947 3108 8947 3114 8934 3101 8934
3101 8950 3101 8954 3101 8955
TIME...MOT...LOC 2057Z 285DEG 17KT 3103 8946
$$
WILKINSON000
WWUS54 KJAN 292103
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT SAT MAR 29 2008
MSC073-292113-
/O.CAN.KJAN.SV.W.0183.000000T0000Z-080329T2115Z/
LAMAR MS-
403 PM CDT SAT MAR 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
LAT...LON 3101 8947 3108 8947 3114 8934 3101 8934
3101 8950 3101 8954 3101 8955
TIME...MOT...LOC 2103Z 285DEG 17KT 3102 8943
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:40 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 29, 11:40 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT SAT MAR 29 2008 .DISCUSSION...LATEST SURFACE ANALYSIS STILL SHOWS THE STALLED FRONTAL BOUNDARY SOUTH OF NATCHEZ BUT STRETCHING TO JUST NORTH OF JACKSON AND NORTH OF MERIDIAN. TEMPERATURES ALONG AND SOUTH OF THE FRONT WERE RUNNING IN THE 70S WHILE MID TO LOWER 60S WERE NOTED NORTH OF THE BOUNDARY. GREENVILLE AND GOLDEN TRIANGLE WERE STILL REPORTING TEMPERATURES IN THE MID 50S AT 11 AM WHILE HATTIESBURG IS IN THE UPPER 70S. HAVE ADJUSTED TEMP CURVES AND MAX TEMPERATURE FORECAST SEVERAL DEGREES COOLER IN THE WEST AS WAA WILL BE A LITTLE SLOWER AND CURRENT CLOUDS AND RAIN WILL HINDER INSOLATION THROUGH THE AFTERNOON. SATELLITE IMAGERY/RUC ANALYSIS HAS A SHORTWAVE OVER THE WESTERN PORTIONS OF THE CWA. A DISTINCT CYCLONIC CIRCULATION CAN BE SEEN OVER SW MISSISSIPPI VIA REGIONAL RADAR IMAGERY. WITH WAA INCREASING FROM THE SW THIS AFTERNOON AND THE BOUNDARY LIFTING NORTHWARD...EXPECT CONVECTION TO BEGIN INCREASING OVER THE NORTHEAST HALF OF THE CWFA. A FEW STRONG THUNDERSTORMS ARE STILL EXPECTED AND MAINLY IN VICINITY OF THE BOUNDARY. UPDATES HAVE BEEN POSTED. && .AVIATION...MVFR TO IFR FLIGHT CATEGORIES HAVE HUNG ON A LITTLE LONGER THAN EXPECTED THIS MORNING. IFR CEILINGS WILL CONTINUE IN THE NORTHWEST THROUGH 19Z BEFORE IMPROVING TO MVFR CONDITIONS. MVFR CONDITIONS ARE EXPECTED TO PREVAIL REMAINDER OF AREA THROUGH 20Z BEFORE CEILINGS RISE ABOVE 3000FT. AN AREA OF RAIN OVER THE SOUTHWEST WILL SPREAD EAST THROUGH THE AFTERNOON. ALTHOUGH NO THUNDERSTORMS HAVE DEVELOPED THIS MORNING...ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON OVER THE WHOLE AREA. THIS ACTIVITY WILL MAINLY BE DRIVEN BY DAYTIME HEATING...SO IT SHOULD DIE OFF BY THE EVENING HOURS. PATCHY FOG WILL AGAIN BE POSSIBLE TONIGHT...WHICH COULD BRING MVFR FLIGHT CATEGORIES BACK TO THE AREA FOR THE END OF THE FORECAST PERIOD. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Mar 29, 4:14 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 414 AM CDT SAT MAR 29 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 300915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 414 AM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY FOR AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE SCATTERED ACROSS THE NORTHERN HALF OF THE AREA BETWEEN LATE MORNING AND MID AFTERNOON BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Special weather statement, Mar 29, 2:14 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT SAT MAR 29 2008 MSZ072-073-292015- LAMAR MS-MARION MS- 214 PM CDT SAT MAR 29 2008 ...STRONG STORMS MOVING ACROSS MARION AND LAMAR COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM HOLLY SPRINGS TO 3 MILES SOUTH OF PINEBUR AT 214 PM CDT...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAMAR AND MARION COUNTIES...INCLUDING THE CITIES OF COLUMBIA...KOKOMO...SANDY HOOK AND WEST HATTIESBURG...SHOULD MONITOR THESE STORMS CLOSELY. AEC
Special weather statement, Mar 29, 2:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT SAT MAR 29 2008 MSZ074-292055- FORREST MS- 257 PM CDT SAT MAR 29 2008 ...CLUSTER OF STRONG STORMS MOVING INTO FORREST COUNTY AND WILL AFFECT THE HATTIESBURG AREA... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES WEST OF RAWLS SPRINGS TO 10 MILES NORTHWEST OF ROCK HILL AT 255 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FORREST COUNTY...INCLUDING THE CITIES OF HATTIESBURG AND PETAL...SHOULD MONITOR THESE STORMS CLOSELY. AEC
Special weather statement, Mar 29, 3:22 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT SAT MAR 29 2008 MSZ073-292105- LAMAR MS- 322 PM CDT SAT MAR 29 2008 ...CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN LAMAR COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF BAXTERVILLE AT 322 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.